Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


This Sucks
Feb 23, 2007

I am a man in his early thirties and am attempting to live a 'normal' life after my diagnosis two years ago and have posted several questions on this site. I had to go on meds after 6 months. I have managed to keep my job and even managed to build my career over the two years.

I still have an underlying problem! Why am I still finding it so hard on meds.? I had been on truvada and sustiva but could not manage the "buzz" and fatigue of sustiva. I switched the sustiva to nevirapine after a six month break. Have been on it truvada and nevirapine 7 months (VL ud, CD4 in the 600s) , my liver test is raised in its 70s from, used to be normal at 36. (Hep tests neg). My sleep is not great and I dream every night even though I used to never dream before dianosis. I feel tired everyday but force myself to go on.

I am now finding it hard to hold down my career and taking these meds. I am not sure what to do next. Change again and risk all the other great side effects of a PI - yellow eyes, diarrhoea or just stick to what I know and watch myself deteriorate by the day at these drugs do there worse.

From what I am about to say most of you will say post this on the Mental Health and HIV expert site. But is this struggle worth the effort? Feeling like crap each day of your life? Watch as everything falls bit by bit to the waste side. I know other people have it much worse and maybe my survival instinct has not clicked in yet but this just as you Americans say This sucks.

Response from Dr. Frascino

Hello,

Perhaps the real problem is that you are "attempting to live a 'normal' life after your diagnosis . . . ." If your definition of "normal" is life exactly as it was pre-HIV, that could be your problem. Your life will never be as it was pre-HIV. You may not have completely accepted your new reality as a "virally enhanced" person. There is no doubt you are clinically depressed, as evidenced by statements, like ". . . is this worth the effort . . . feeling like crap each day of your life . . . watch as everything falls bit by bit to the waste side . . . watch myself deteriorate by the days as these drugs do their worse . . . ." Perhaps your intolerance isn't related to your drugs, but rather to your diagnosis itself. I would suggest you continue to work closely with your HIV specialist to optimize your HAART regimen while minimizing drug-related side effects. You should also ask for a referral to an HIV-knowledgeable psychologist/psychiatrist to evaluate and manage your depression.

I've been positive since January 1991. Yes, HIV sucks! (And not in a good way either!) But, is the struggle worth the effort? Absofrickinlutely!

Good luck.

Dr. Bob


Previous
Sad, & Sorry
Next
Suicide

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement